About this Journal Submit a Manuscript Table of Contents
Case Reports in Medicine
Volume 2012 (2012), Article ID 634652, 2 pages
http://dx.doi.org/10.1155/2012/634652
Case Report

Clarithromycin-Induced Long QT Syndrome: A Case Report

1Division of Pediatric Cardiology, Department of Pediatrics, Faculty of Medicine, Celal Bayar University, 45010 Manisa, Turkey
2Department of Pediatrics, Ağrı State Hospital, 04000 Ağrı, Turkey
3Division of Neonatology, Department of Pediatrics, Faculty of Medicine, Celal Bayar University, 45010 Manisa, Turkey

Received 17 November 2011; Accepted 20 January 2012

Academic Editor: S. Kennedy

Copyright © 2012 Mecnun Cetin et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Long QT syndrome develops for a number of reasons. The number of non-antiarrhythmic drugs reported to induce QT interval prolongation with or without torsade de pointes continues to increase. Clarithromycin is a macrolide antibiotic being increasingly used for the treatment of atypical pneumonia. In this paper, we describe a patient who developed long QT prolongation syndrome after receiving clarithromycin for the treatment of atypical pneumonia.